LFT on 9/15/98 showed elevated levels in several areas. My doctor
did another LFT on 11/18/98, and the levels improved, although
some are still elevated. The results follow:
Total bilirubin 2.0 2.2
SGOT (AST) 47 36 (now in "normal" range)
SGPT (ALT) 142 74
GGT 333 191
Cholesterol 292 231
I have been reducing my fat/cholesterol intake for the last week.
My doctor now has me scheduled for an ultrasound next week because
he thinks the bilirubin level may indicate gallstones.
My question is what significance, if any, does the increase in
bilirubin level, and decrease in the other levels have? If I
continue to eat low fat/cholesterol, should I expect to see
additional improvements? The original LFT was done for a life
insurance policy. I am entirely asymptomatic. Additional info is
contained in a post (and followup) I did on 11/16/98, if that
Thanks for your help.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.